Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Approximation of the sphere by polytopes having few vertices


Authors: I. Bárány and Z. Füredi
Journal: Proc. Amer. Math. Soc. 102 (1988), 651-659
MSC: Primary 52A40; Secondary 52A22
DOI: https://doi.org/10.1090/S0002-9939-1988-0928998-8
MathSciNet review: 928998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: How well can a polytope with $ n$ vertices approximate the unit ball $ {B^d}$ of the $ d$-dimensional Euclidean space? The answer is quite well known when $ d$ is fixed and $ n$ tends to infinity. In this paper the same question is answered when $ n$ is a function of $ d$ (a polynomial in $ d$, say) and $ d$ tends to infinity. Some applications of the results are also indicated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A40, 52A22

Retrieve articles in all journals with MSC: 52A40, 52A22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0928998-8
Article copyright: © Copyright 1988 American Mathematical Society